Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 30, 2009, 8:15 PM CDT for Hickman County, Perry County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 30, 2009, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:28 PM CDT | TSTM WND DMG | Linden, TN | TREES DOWN AT INTERSECTION OF HWYS 100/412, REPORTED BY 911 CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 310115
TOROHX
TNC081-135-310145-
/O.NEW.KOHX.TO.W.0097.090731T0115Z-090731T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LINDEN...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
LINDEN BY 820 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3569 8802 3585 8780 3585 8772 3591 8771
3592 8769 3592 8767 3594 8761 3579 8746
3550 8795 3554 8798 3561 8803
TIME...MOT...LOC 0115Z 232DEG 34KT 3563 8792
$$
ROSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 6:56 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 30, 6:56 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 656 PM CDT THU JUL 30 2009 .AVIATION...LOOKING AT WIDESPREAD CONVECTION THIS EVENING AND POSSIBLY EXTENDING PAST MIDNIGHT AT CSV. LOW CLOUDS WILL EXTEND INTO TOMORROW MORNING BEFORE DISSIPATING FOLLOWING THE PASSAGE OF THE COLD FRONT. AS A RESULT, WINDS WILL SHIFT AROUND TO THE NORTHWEST DURING THE DAY. && ROSE
Hazardous weather outlook, Jul 30, 6:46 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 646 PM CDT THU JUL 30 2009 TNZ005>008-022>028-056>062-075-093>095-010000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- 646 PM CDT THU JUL 30 2009 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE SEVERE THUNDERSTORMS TONIGHT. THE MOST COMMON THREATS WILL BE TORNADOES...DAMAGING WINDS OR HAIL. FLOODING DUE TO INTENSE RAINFALL IS ALSO LIKELY. RAINFALL AMOUNTS OF 2 INCHES MAY BE COMMON OVERNIGHT. ACTIVITY WILL LIKELY DIMINISH AFTER MIDNIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS...AS WELL AS MINOR FLOODING...WILL BE POSSIBLE .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS REQUESTED FOR TONIGHT. TNZ009>011-029>034-063>066-077>080-010000- MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY- VAN BUREN- 646 PM CDT THU JUL 30 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE STRONG THUNDERSTORMS TONIGHT. THE MOST COMMON THREATS WILL BE ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR HAIL. FLOODING MAY OCCUR DUE TO EXPECTED INTENSE RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY BE COMMON OVERNIGHT. THIS ACTIVITY WILL LIKELY DIMINISH LATE TONIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS...AS WELL AS MINOR FLOODING...WILL BE POSSIBLE .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION...MAY BE NECESSARY TONIGHT. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:34 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 26 min |
| Jul 30, 10:25 PM CDT | Areal Flood Advisory | OHX | Montgomery | 3 hr |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.